On birational boundedness of foliated surfaces

Christopher D. Hacon 1  and Adrian Langer 2
  • 1 Department of Mathematics, University of Utah, 155 S 1400 E, JWB 233, Salt Lake City, USA
  • 2 Institute of Mathematics, University of Warsaw, ul. Banacha 2, 02-097, Warsaw, Poland
Christopher D. Hacon
  • Corresponding author
  • Department of Mathematics, University of Utah, 155 S 1400 E, JWB 233, Salt Lake City, UT 84112, USA
  • Email
  • Search for other articles:
  • degruyter.comGoogle Scholar
and Adrian Langer

Abstract

In this paper we prove a result on the effective generation of pluri-canonical linear systems on foliated surfaces of general type. Fix a function P:0, then there exists an integer N>0 such that if (X,) is a canonical or nef model of a foliation of general type with Hilbert polynomial χ(X,𝒪X(mK))=P(m) for all m0, then |mK| defines a birational map for all mN.

On the way, we also prove a Grauert–Riemenschneider-type vanishing theorem for foliated surfaces with canonical singularities.

  • [1]

    M. Artin, Some numerical criteria for contractability of curves on algebraic surfaces, Amer. J. Math. 84 (1962), 485–496.

    • Crossref
    • Export Citation
  • [2]

    F. Bernasconi, Bounds on volumes of foliations, private communication, September 2019.

  • [3]

    M. Brunella, Birational geometry of foliations, IMPA Monogr. 1, Springer, Cham 2015.

  • [4]

    O. Fujino, Minimal model theory for log surfaces, Publ. Res. Inst. Math. Sci. 48 (2012), no. 2, 339–371.

  • [5]

    C. D. Hacon, J. McKernan and C. Xu, Boundedness of varieties of log general type, Algebraic geometry (Salt Lake City 2015), Proc. Sympos. Pure Math. 97, American Mathematical Society, Providence (2018), 309–348.

  • [6]

    J. P. Jouanolou, Équations de Pfaff algébriques, Lecture Notes in Math. 708, Springer, Berlin 1979.

  • [7]

    J. Kollár, Lectures on resolution of singularities, Ann. of Math. Stud. 166, Princeton University, Princeton 2007.

  • [8]

    A. Langer, Chern classes of reflexive sheaves on normal surfaces, Math. Z. 235 (2000), no. 3, 591–614.

    • Crossref
    • Export Citation
  • [9]

    A. Langer, Adjoint linear systems on normal log surfaces, Compos. Math. 129 (2001), no. 1, 47–66.

    • Crossref
    • Export Citation
  • [10]

    R. Lazarsfeld, Positivity in algebraic geometry. I. Classical setting: Line bundles and linear series, Ergeb. Math. Grenzgeb. (3) 48, Springer, Berlin 2004.

  • [11]

    M. McQuillan, Canonical models of foliations, Pure Appl. Math. Q. 4 (2008), no. 3, 877–1012.

    • Crossref
    • Export Citation
  • [12]

    L. G. Mendes, Bimeromorphic invariants of foliations, Doctoral Thesis, IMPA, Rio de Janeiro 1998.

  • [13]

    J. V. Pereira, On the Poincaré problem for foliations of general type, Math. Ann. 323 (2002), no. 2, 217–226.

    • Crossref
    • Export Citation
  • [14]

    J. V. Pereira and R. Svaldi, Effective algebraic integration in bounded genus, Algebr. Geom. 6 (2019), no. 4, 454–485.

  • [15]

    M. Reid, Young person’s guide to canonical singularities, Algebraic geometry (Brunswick 1985), Proc. Sympos. Pure Math. 46, American Mathematical Society, Providence (1987), 345–414.

  • [16]

    M. Reid, Chapters on algebraic surfaces, Complex algebraic geometry (Park City 1993), IAS/Park City Math. Ser. 3, American Mathematical Society, Providence (1997), 3–159.

  • [17]

    F. Sakai, Weil divisors on normal surfaces, Duke Math. J. 51 (1984), no. 4, 877–887.

    • Crossref
    • Export Citation
  • [18]

    J. Wunram, Reflexive modules on cyclic quotient surface singularities, Singularities, representation of algebras, and vector bundles (Lambrecht 1985), Lecture Notes in Math. 1273, Springer, Berlin (1987), 221–231.

Purchase article
Get instant unlimited access to the article.
$42.00
Log in
Already have access? Please log in.


or
Log in with your institution

Journal + Issues

The Journal für die reine und angewandte Mathematik is the oldest mathematics periodical still in existence. Founded in 1826 by August Leopold Crelle and edited by him until his death in 1855, it soon became widely known under the name of Crelle’s Journal. In the 190 years of its existence, Crelle’s Journal has developed to an outstanding scholarly periodical with one of the worldwide largest circulations among mathematics journals.

Search